MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Bent (1059); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a sheath started to separate and bend during an unknown procedure.Thus, making the device difficult and unsafe for continued use.The patient's condition is unknown as not provided.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, trends, and quality control of the device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Precautions: when inserting, manipulating, or withdrawing a device through an introducer always maintains introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Sheath introduction: upon removal from package, ensure the inner diameter (id) of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced.Insert the dilator completely into the introducer.Insert wire into the vessel through the needle, then remove needle, leaving the wire guide in place.Insert dilator/sheath combination over wire guide.Remove wire guide and dilator, aspirate and flush introducer side-arm.Insert appropriately sized device as needed.Sheath removal: insert wire guide at least 10cm past the tip of the sheath.Insert the dilator over the wire into the sheath.Withdraw the sheath and dilator as a unit.Remove the wire guide." it also states, "upon removal from package, inspect the product to ensure no damage has occurred.¿ the complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, it is unclear whether the patient's condition, the procedure/user technique, or the manufacturing of the device contributed to the reported failure mode.A definitive root cause could not be determined.If a complaint device or further information is received, the complaint will be re-evaluated and updated as necessary.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5971601
Report Number1820334-2016-01028
Device Sequence Number544063
Product Code DYB
UDI-Device Identifier00827002284388
UDI-Public(01)00827002284388(17)180811(10)6025677
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-14.0-38-45-RB
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/22/2016
Supplement Report FDA Received Date01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1